A 49-year-old male asked:
Disclaimer

On risperdal (0.5 mg). Gained 5 lb less than one month. Concerned about too much weight gain. What can i do? any advice? Change med? Diet and exercise

1 doctor answer
Dr. Steven Griggs
38 years experience in Clinical Psychology
Many psychotropic: meds have weight gain as a side effect. Discuss this with your MD. There are other choices, potentially, depending upon your sx's and other meds you might be on. Diet and exercise are good if they work. They are good choices anyway, but might not be enough to stop the effect of Risperdal.
Answered on May 12, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old male asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Some people: Experience significant weight gain on risperdone. But, studies have shown that doesn't need to be the case. By monitoring ; moderating intake and get ... Read More
5
5 thanks
A 32-year-old male asked:
Dr. Rebecca Gliksman
37 years experience in Internal Medicine
Wt gain on atypicals: Weight gain is common on atypical- Geodon causing less issue. But you first and foremost need a medication that works for you. As always with weight ... Read More
1
1 thank
A 35-year-old female asked:
Dr. Vijay Thamman
Specializes in Cardiology
High protein,bike ex: high protein diet with exercise bike half hour daily.
A 33-year-old male asked:
Dr. Mara Fiorentino
35 years experience in Psychiatry
Weight loss: Losing weight is a challenge at any time, whatever are the medications you are on. Risperdal oral, or injectable as consta, is only one of the drugs l ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month